If a person takes too much Stelazine, overdose symptoms may include unusual body movements, drowsiness, and an irregular heart rhythm. However, the specific effects will depend on how much of the drug was taken and whether it was taken with other drugs or alcohol. Treatment for a Stelazine overdose can include giving certain medications, "pumping the stomach," or administering supportive care.
Stelazine Overdose: An IntroductionStelazine® (trifluoperazine hydrochloride) is a prescription medicine known as a phenothiazine that has been licensed to treat the following conditions:
As with all medicines, it is possible for a person to take too much Stelazine. The specific effects of a Stelazine overdose will vary, depending on a number of factors, such as how much Stelazine was taken and whether it was taken with other medicines, street drugs, and/or alcohol.
Symptoms of a Stelazine OverdoseIf a person overdoses on Stelazine, as mentioned, the symptoms can vary. Some commonly reported symptoms of an overdose of a phenothiazine (such as Stelazine) include:
- Unusual body movements
- Agitation or restlessness
- An irregular heart rhythm (arrhythmia)
- Low blood pressure (hypotension)
- Dry mouth
- Intestinal blockage.
Treatment for a Stelazine OverdoseThe treatment for a Stelazine overdose will also vary. If the overdose was recent, the healthcare provider may use certain medicines or place a tube into the stomach to "pump the stomach." Vomiting should not be induced. Once the drug has been absorbed into the body, there is no treatment that can remove it quickly. In these cases, treatment typically involves supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a Stelazine overdose may include:
- Fluids through an intravenous line (IV)
- Careful monitoring of the heart rhythm and blood pressure
- Medications for arrhythmias, seizures, or other complications
- Other treatments based on the complications that occur.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Stelazine.